| Model Number |
03.503.081 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/24/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2022, two of the screwdrivers in question were tested to check for product issues prior to a procedure scheduled for (b)(6) 2022.In the past, while the screwdriver blade (03.503.081) was attached to the 90° screwdriver shaft (03.503.003) and grasping a screw, the blade and shaft would easily separate when pulling to release the screw.Both screwdrivers were tested, and the issue was only discovered on a single unit.There is no patient involvement, no further information is available.This report is for a matrixmandible screwdriver bld self-retaining/90 degree.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.Investigation summary the product was returned to depuy synthese for evaluation.The depuy synthese team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that scrdriver shaft matmand self-holding was observed with some scratches and dented from the distal tip.A dimensional inspection was performed for the scrdriver shaft matmand self-holding and met specifications.A functional test was unable to be performed due to mating device (screwdriver) was not received.The complaint condition not able to be replicated.As part of depuy synthese quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the scrdriver shaft matmand self-holding would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review part: 03.503.081, lot: u313194: a manufacturing record evaluation was performed for the finished article lot and no non-conformance's were identified.H10: correction narrative: d4: the lot number has been updated to reflect the correct information.